Alert archive / Utah / Wind Advisories in 2006
Wind Advisory 16, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at May 26, 2006, 10:16 PM MDT. It took effect at May 27, 2006, 3:13 AM MDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2006, 10:16 PM MDT (04:16 UTC)
- In effect from
- May 27, 2006, 3:13 AM MDT
- Expired
- May 27, 2006, 10:00 PM MDT
- In force
- 19 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 270416 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1016 PM MDT FRI MAY 26 2006 ...BREEZY TONIGHT AND WINDY AGAIN SATURDAY... .A COLD FRONT WILL STALL OVER THE SOUTHERN WASATCH FRONT TONIGHT. BREEZY CONDITIONS WILL CONTINUE OVERNIGHT SOUTH OF THIS FRONT. STRONG WINDS WILL DEVELOP EARLY ON SATURDAY IN SOUTHWEST UTAH AND SPREAD ACROSS MOST OF CENTRAL AND EASTERN UTAH DURING THE DAY. UTZ016-271215- /O.EXP.KSLC.WI.Y.0015.000000T0000Z-060527T0400Z/ /O.NEW.KSLC.WI.Y.0016.060527T1100Z-060528T0000Z/ SOUTHWEST UTAH- 1016 PM MDT FRI MAY 26 2006 ...WIND ADVISORY HAS EXPIRED... ...WIND ADVISORY IN EFFECT FROM 5 AM TO 6 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 6 PM MDT SATURDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. THIS ADVISORY IS FOR SOUTHWEST UTAH. SOUTHWEST WINDS WILL CONTINUE AT 15-25 MPH TONIGHT WITH GUSTS OVER 30 MPH POSSIBLE. WINDS WILL INCREASE EARLY SATURDAY AND CONTINUE MOST OF THE DAY AT SPEEDS OF 25-35 MPH WITH GUSTS OVER 45 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ UTZ003>005-015-270530- /O.EXP.KSLC.WI.Y.0015.000000T0000Z-060527T0400Z/ SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH- 1016 PM MDT FRI MAY 26 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. BREEZY NORTHWEST WINDS AT 15-25 MPH WILL CONTINUE OVERNIGHT. STRONGER WINDS ARE POSSIBLE ACROSS THE DESERTS TONIGHT. $$ UTZ017-019-271215- /O.NEW.KSLC.WI.Y.0016.060527T1100Z-060528T0000Z/ CENTRAL AND SOUTHWEST MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK- 1016 PM MDT FRI MAY 26 2006 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 6 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 6 PM MDT SATURDAY. THIS ADVISORY IS FOR THE SOUTHWEST AND CENTRAL MOUNTAINS...AND UTAHS DIXIE AND ZION NATIONAL PARK. SOUTHWEST WINDS AT SPEEDS OF 15-25 MPH WILL CONTINUE TONIGHT. THE WIND WILL OCCASIONALLY GUST OVER 35 MPH. WINDS WILL INCREASE EARLY SATURDAY MORNING AND CONTINUE AT SUSTAINED SPEEDS OF 25-35 MPH WITH GUSTS OVER 45 MPH DURING THE DAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TARDY
4 follow-up statements
000
WWUS75 KSLC 270913
NPWSLC
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
313 AM MDT SAT MAY 27 2006
...STRONG WINDS EXPECTED AHEAD OF AN APPROACHING COLD FRONT...
.A COLD FRONT ACROSS NORTHWEST UTAH WILL GRADUALLY MOVE SOUTH AND
EAST TODAY. AHEAD OF THIS FRONT...STRONG SOUTH TO SOUTHWEST WINDS
ARE EXPECTED ACROSS MUCH OF CENTRAL AND SOUTHERN UTAH. AS THIS
FRONT PASSES...WINDS WILL SWITCH TO THE NORTHWEST AND EVENTUALLY
DIMINISH BY LATE THIS EVENING.
UTZ012-013-020-021-271715-
/O.EXB.KSLC.WI.Y.0016.060527T1600Z-060528T0400Z/
CASTLE COUNTRY-SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
313 AM MDT SAT MAY 27 2006
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT
THIS EVENING...
THIS ADVISORY IS FOR CASTLE COUNTRY...THE SAN RAFAEL SWELL...SOUTH
CENTRAL UTAH...AND GLEN CANYON RECREATION AREA.
SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS IN EXCESS OF
45 MPH AT TIMES...ARE EXPECTED TO DEVELOP BY LATE THIS MORNING AND
PERSIST THROUGHOUT THE AFTERNOON HOURS. A COLD FRONT OVER NORTHERN
UTAH WILL GRADUALLY MOVE SOUTH ACROSS CENTRAL UTAH THIS AFTERNOON.
AS THIS FRONT PASSES...WINDS WILL TURN TO THE NORTHWEST BUT ARE
EXPECTED TO REMAIN STRONG...PARTICULARLY AROUND THE PRICE AREA.
WINDS ARE EXPECTED TO DIMINISH LATE THIS EVENING ACROSS THE
ADVISORY AREA.
MOTORISTS TRAVELING ALONG EAST WEST ORIENTED ROUTES SUCH AS
INTERSTATE 70...HIGHWAY 24 BETWEEN KOOSHAREM AND CAINVILLE...AND
HIGHWAY 89 BETWEEN KANAB AND BIG WATER SHOULD BE PREPARED FOR
STRONG CROSSWINDS.
A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH OR
GRESTER...OR GUSTS OF 45 MPH OR GREATER...ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHEN TRAVELING.
$$
UTZ016-017-019-271715-
/O.EXT.KSLC.WI.Y.0016.060527T1100Z-060528T0400Z/
SOUTHWEST UTAH-CENTRAL AND SOUTHWEST MOUNTAINS-
UTAHS DIXIE AND ZION NATIONAL PARK-
313 AM MDT SAT MAY 27 2006
...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING...
THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING.
THIS ADVISORY IS FOR SOUTHWEST UTAH...THE CENTRAL AND SOUTHWEST
MOUNTAINS...AND UTAHS DIXIE AND ZION NATIONAL PARK.
SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS IN EXCESS OF
45 MPH AT TIMES...ARE EXPECTED TO DEVELOP THIS MORNING...AND
PERSIST THROUGHOUT THE AFTERNOON HOURS. A COLD FRONT OVER
NORTHERN UTAH WILL GRADUALLY MOVE SOUTH TODAY...AND REACH SOUTHERN
UTAH TONIGHT. WINDS ARE EXPECTED TO DIMINISH ACROSS THE ADVISORY
AREA LATE THIS EVENING WITH THE APPROACH OF THE FRONT.
MOTORISTS TRAVELING ALONG EAST WEST ORIENTED ROADS...SUCH AS
HIGHWAY 21 WEST OF MILFORD...AND HIGHWAY 56 WEST OF CEDAR
CITY SHOULD BE PREPARED FOR STRONG CROSSWINDS.
A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH OR
GRESTER...OR GUSTS OF 45 MPH OR GREATER...ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHEN TRAVELING.
$$
SEAMAN000 WWUS75 KSLC 271729 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1129 AM MDT SAT MAY 27 2006 ...STRONG WINDS EXPECTED TO CONTINUE AHEAD OF AN APPROACHING COLD FRONT... .A COLD FRONT ACROSS OVER THE AREA WILL GRADUALLY MOVE SOUTH AND EAST TODAY. AHEAD OF THIS FRONT...STRONG SOUTH TO SOUTHWEST WINDS ARE DEVELOPING OVER MUCH OF CENTRAL AND SOUTHERN UTAH. AS THIS FRONT PASSES...WINDS WILL SWITCH TO THE NORTHWEST AND EVENTUALLY DIMINISH BY LATE THIS EVENING. UTZ014-280130- /O.EXA.KSLC.WI.Y.0016.000000T0000Z-060528T0400Z/ SANPETE/SEVIER VALLEYS- 1129 AM MDT SAT MAY 27 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY FOR THE SAN PETE AND SEVIER VALLEYS. THIS WIND ADVISORY IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS IN EXCESS OF 45 MPH AT TIMES...HAVE ALREADY DEVELOPED OVER THE AREA AND WILL PERSIST THROUGHOUT THE AFTERNOON HOURS. A COLD FRONT IS EXPECTED TO MOVE OVER THE AREA THIS AFTERNOON. WINDS WILL TURN TO THE NORTHWEST AFTER THE FRONT PASSES BUT ARE EXPECTED TO REMAIN STRONG FOR THE REMAINDER OF THE AFTERNOON AND EARLY EVENING HOURS. WINDS ARE EXPECTED TO DIMINISH LATE THIS EVENING AS THE SURFACE PRESSURE GRADIENT RELAXES. MOTORISTS TRAVELING ALONG EAST TO WEST ORIENTED ROUTES SUCH AS INTERSTATE 70 SHOULD BE PREPARED FOR STRONG CROSSWINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH OR GREATER... OR GUSTS OF 45 MPH OR GREATER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN TRAVELING. $$ UTZ012-013-016-017-019>021-280130- /O.CON.KSLC.WI.Y.0016.000000T0000Z-060528T0400Z/ CASTLE COUNTRY-SAN RAFAEL SWELL-SOUTHWEST UTAH- CENTRAL AND SOUTHWEST MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 1129 AM MDT SAT MAY 27 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CONTINUED A WIND ADVISORY FOR MUCH SOUTHERN UTAH AND THE VALLEYS OF CENTRAL UTAH. THIS WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS IN EXCESS OF 45 MPH AT TIMES...WILL CONTINUE TO DEVELOP AND PERSIST THROUGHOUT THE AFTERNOON HOURS. A COLD FRONT OVER CENTRAL UTAH WILL GRADUALLY MOVE SOUTH THIS AFTERNOON. AS THIS FRONT PASSES...NORTHWEST WINDS WILL DEVELOP BUT THE WINDS ARE EXPECTED TO REMAIN STRONG. WINDS ARE EXPECTED TO DIMINISH LATE THIS EVENING ACROSS THE ADVISORY AREA AS THE SURFACE GRADIENT RELAXES. MOTORISTS TRAVELING ALONG EAST TO WEST ORIENTED ROUTES SUCH AS INTERSTATE 70...HIGHWAY 24 BETWEEN KOOSHAREM AND CAINVILLE...AND HIGHWAY 89 BETWEEN KANAB AND BIG WATER SHOULD BE PREPARED FOR STRONG CROSSWINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH OR GREATER... OR GUSTS OF 45 MPH OR GREATER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN TRAVELING. $$ HALL
000 WWUS75 KSLC 280104 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 704 PM MDT SAT MAY 27 2006 ...STRONG WINDS EXPECTED TO CONTINUE AHEAD OF AN APPROACHING COLD FRONT EARLY THIS EVENING... .A COLD FRONT ACROSS CENTRAL UTAH WILL GRADUALLY MOVE SOUTH AND EAST THIS EVENING. AHEAD OF THIS FRONT...STRONG SOUTH TO SOUTHWEST WINDS CONTINUE ACROSS MUCH OF CENTRAL...EASTERN AND SOUTHERN UTAH. AS THIS FRONT PASSES THE INTERSTATE 15 CORRIDOR LATE THIS EVENING...WINDS WILL SWITCH TO THE NORTHWEST AND GRADUALLY DIMINISH BY LATE THIS EVENING. SOUTHWEST WINDS ACROSS EASTERN UTAH WILL ALSO GRADUALLY DECREASE. UTZ012>014-016-017-019>021-280400- /O.CON.KSLC.WI.Y.0016.000000T0000Z-060528T0400Z/ CASTLE COUNTRY-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS- SOUTHWEST UTAH-CENTRAL AND SOUTHWEST MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 704 PM MDT SAT MAY 27 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. THIS ADVISORY IS FOR THE CASTLE COUNTRY...SAN RAFAEL SWELL...SANPETE AND SEVIER VALLEYS...SOUTHWEST UTAH...UTAHS DIXIE AND ZION NATIONAL PARK...SOUTH CENTRAL UTAH AND THE GRAND STAIRCASE... GLEN CANYON RECREATION AREA INCLUDING LAKE POWELL AND THE SOUTHWEST AND CENTRAL MOUNTAINS OF UTAH. STRONG WINDS HAVE OCCURRED ACROSS MOST OF THE ADVISORY AREA SINCE EARLY THIS MORNING. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS IN EXCESS OF 45 MPH AT TIMES...WILL CONTINUE EARLY THIS EVENING AND THEN GRADUALLY DECREASE. WINDS ALONG THE I-15 CORRIDOR SOUTH TO CEDAR CITY WILL SHIFT TO THE NORTHWEST LATER THIS EVENING AND THEN DECREASE. WIND ACROSS THE MOUNTAINS WILL GUSTS AS HIGH AS 60 MPH EARLY THESE EVENING BUT ALSO TAPER OFF BY 10 PM. MOTORISTS TRAVELING ALONG EAST TO WEST ORIENTED ROUTES SUCH AS INTERSTATE 70...HIGHWAY 24 BETWEEN KOOSHAREM AND CAINVILLE...AND HIGHWAY 89 BETWEEN KANAB AND BIG WATER SHOULD BE PREPARED FOR STRONG CROSSWINDS. $$ TARDY
000 WWUS75 KSLC 280345 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 945 PM MDT SAT MAY 27 2006 UTZ012>014-016-017-019>021-280445- /O.EXP.KSLC.WI.Y.0016.000000T0000Z-060528T0400Z/ CASTLE COUNTRY-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS- SOUTHWEST UTAH-CENTRAL AND SOUTHWEST MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 945 PM MDT SAT MAY 27 2006 ...WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING... THE WIND ADVISORY FOR SOUTHERN...CENTRAL AND EASTERN UTAH WILL EXPIRE AT 10 PM MDT THIS EVENING. A COLD FRONT HAS PUSHED INTO SOUTHERN UTAH AND THE STRONG WINDS THAT OCCURRED TODAY CONTINUE TO DECREASE. WINDY CONDITIONS WILL CONTINUE AHEAD OF THE FRONT FROM DIXIE ACROSS THE GRAND STAIRCASE AND INTO LAKE POWELL THROUGH MIDNIGHT AND THEN TAPER OFF. BEHIND THE COLD FRONT NORTH WINDS AT 15-25 MPH WILL OCCUR TONIGHT. $$ TARDY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at May 26, 9:00 PM MDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 26, 9:00 PM MDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
900 PM MDT FRI MAY 26 2006
.SYNOPSIS...A COLD FRONT WILL CONTINUE TO MOVE ACROSS NORTHERN UTAH
OVERNIGHT THEN MOVE SLOWLY OVER THE REMAINDER OF THE AREA ON
SATURDAY. THE ASSOCIATED UPPER LEVEL TROUGH WILL BRING COLD AIR AND
PRECIPITATION THROUGH SUNDAY.
&&
.DISCUSSION...MAJOR COLD UPPER TROUGH SETTING UP TO MOVE INTO MOST
OF UTAH THIS WEEKEND FOR A DRASTIC CHANGE TO THE WEATHER OVER THE
HOLIDAY WEEKEND. CORE OF UPPER LOW NOW MOVING INTO OREGON AND
NORTHERN CALIFORNIA WITH -9C AIR AT 700 MB OBSERVED. SLIGHTLY
MODIFIED SYSTEM WILL MOVE THROUGH THE NORTHERN HALF OF UTAH THIS
WEEKEND.
THERMAL TROUGH OVER THE DESERTS BRIEFLY LIFTED BACK NORTH OF KSLC
PAST COUPLE HOURS AGAIN BUT HAS NOW MOVED THROUGH KSLC AS OF 815 PM.
SURFACE COLD FRONT MOVING INTO NORTHWEST UTAH HAS MERGED WITH THIS
SHALLOW BOUNDARY. LOWEST PRESSURE OF 990 MB OBSERVED OVER THE SALT
LAKE VALLEY. WINDS HAVE GUSTS OVER 35 MPH IN THE VALLEY AHEAD OF
THIS TROUGH. CLOUDS ENHANCING AHEAD OF THE APPROACHING PACIFIC
TROUGH BUT PRECIPITABLE WATER IMAGES DEPICT NO CONNECTION TO DEEPER
SOUTHERN MOISTURE. HOWEVER SYSTEM HAS ABOUT .60 INCH MOISTURE
STREAMING ACROSS NEVADA NOW. ELEVATED INSTABILITY WORKING THE
AVAILABLE MOISTURE ALOFT AND PRODUCING VIRGA STREAMING ACROSS
NORTHWEST UTAH IN SOUTHWEST FLOW ALOFT. AIR MASS WILL CONTINUE TO
MOISTEN FROM TOP-DOWN TONIGHT AND ESPECIALLY SATURDAY AS MAIN
BAROCLINIC ZONE IN NORTHWEST UTAH DROPS ACROSS NORTHERN UTAH.
SURFACE FRONT IS PROGGED TO GET HUNG UP EARLY SATURDAY ACROSS UTAH
COUNTY...WHILE THE 700 MB BAROCLINIC ZONE DROPS INTO NORTHWEST UTAH
SLOWLY. THIS BOUNDARY NOW ENHANCING/COOLING TOPS OVER NORTHERN
NEVADA.
PRECIPITATION WILL DEVELOP ALONG AND BEHIND THE BAROCLINIC ZONE ON
SATURDAY AS UPPER JET AND PVA ARRIVE LATE MORNING THROUGH AFTERNOON.
THIS WILL BECOME WIDESPREAD AND LOCALLY HEAVY IN THE AFTERNOON.
THOUGH COOLING IS OCCURRING AT 700 MB AND SLIGHTLY AT 500 MB MODEL
SOUNDINGS DEPICT A MAINLY STABLE PRECIPITATION BOUNDARY ON SATURDAY.
700 MB TEMPS PROGGED TO FALL TO ABOUT -4C OVER THE GSL WITH THE
BAROCLINIC ZONE BETWEEN THE UINTA MOUNTAINS AND DUGWAY AREA.
WARM...DRY AND WINDY CONDITIONS WILL PREVAIL SOUTH OF THE BOUNDARY
SO WIND ADVISORY WILL NEED TO BE EXPANDED INTO EASTERN UTAH AND
EXTENDED FOR SOUTHWEST AND SOUTHERN UTAH. BROAD UPPER TROUGH
PRESSING INTO UTAH SATURDAY NIGHT WILL PUSH BOUNDARY FURTHER EAST
AND SOUTH ALONG THE I-15 CORRIDOR BY 12Z SUNDAY. THIS LEAVES ONLY
LAKE POWELL AREA IN THE WARM WINDY SECTOR BY THEN. MAIN UPPER TROUGH
ENERGY AND MOVES INTO THE I-15 CORRIDOR SATURDAY NIGHT AND WITH 700
MB TEMPERATURES PROGGED TO LOWER TO -6C TO -7C THERE IS SYNOPTIC
LIFT AND STEEPENING LAPSE RATES TO SUPPORT NUMEROUS SHOWERS AND COLD
ENOUGH FOR SNOW DOWN ON THE BENCHES. SOME PRECIPITATION WILL MAKE IT
AS FAR SOUTH AS CEDAR CITY AND POSSIBLE BRYCE CANYON.
UPPER TROUGH AXIS SLIDES THROUGH THE HEART OF UTAH SUNDAY AND COLD
POOL ALOFT OF -24 TO -26C AT 500 MB IS OVER NORTHERN UTAH. THUS
WIDESPREAD SYNOPTIC PRECIPITATION WILL TAPER TO INSTABILITY
SCATTERED SHOWERS. STEEPENING LAPSE RATES LATER SATURDAY NIGHT AND
ON SUNDAY WILL SUPPORT CONVECTION IN THE FORM OF THUNDERSTORMS AND
POSSIBLE LAKE ENHANCEMENT OR BANDING OFF THE GREAT SALT LAKE. THIS
WILL MOSTLY BE COLD RAIN SHOWERS BUT AGAIN COLD ENOUGH FOR MIXING
WITH WET SNOW AND CERTAINLY BENCH SNOW. SIGNIFICANT SNOW IN THE
WASATCH AND FAR WESTERN UINTA MOUNTAINS LOOKS CERTAIN...6 TO 12 INCH
RANGE ABOVE 7500 FEET WITH ACCUMULATION EVEN ON THE BENCHES. LATER
SHIFTS WILL NEED TO ADDRESS MOUNTAIN SNOWFALL...WATCH POSSIBLE FOR
SUCH A LATE SEASON EVENT...AT LEAST ADVISORY SNOWFALL. SOME SNOW IN
THE CENTRAL MOUNTAINS AS WELL BUT SHOULD BE MOSTLY UNDER 6 INCHES
FOR HIGHER TERRAIN. PARTIAL CLEARING SUNDAY NIGHT WILL LEAD TO COLD
TEMPS AND POSSIBLY FREEZING TEMPS FOR NORTHERN LOWER VALLEYS.
WEAK WESTERLY FLOW WILL LINGER ON MONDAY WITH A MODIFYING AIR MASS.
ENOUGH INSTABILITY AND MOISTURE WITH ANOTHER DISTURBANCE IN THE FLOW
TO KEEP SOME SHOWERS IN THE NORTH. HEIGHTS RISE BY MIDWEEK FOR A
SIGNIFICANT WARMING TREND. BACK SIDE OF UPPER RIDGE IS FORECAST TO
LIE OVER UTAH WHICH WILL BRING VERY WARM AIR MASS AND SOUTHERLY FLOW
ALOFT FOR MORE ABOVE NORMAL TEMPERATURES. READINGS SHOULD GET BACK
TO UPPER 80S FOR SLC AND NEAR 100F FOR DIXIE LATE WEEK.
&&
.AVIATION...NORTHWEST WINDS SHOULD PREVAIL OVERNIGHT. CEILINGS WILL
LOWER LATE TONIGHT AND MONDAY MORNING BUT REMAIN ABOVE VFR.
&&
.FIRE WEATHER...RED FLAG CONDITIONS MET MOST AREAS FROM I-80 SOUTH
AND EAST TODAY DUE TO VERY LOW RH IN HOT AIR MASS AND GUSTS OVER 30
MPH. THESE CONDITIONS EXPECTED TO REPEAT IN THE SOUTH AND EAST ON
SATURDAY AHEAD OF THE COLD FRONT...THOUGH RH VALUES WILL COME UP IN
THE SOUTHWEST DUE TO COLD AIR ADVECTION THEY WILL STILL BE NEAR 15
PERCENT. VALUES IN EASTERN UTAH WILL BE NEAR 10 PERCENT.
&&
.HYDROLOGY...LITTLE COTTONWOOD CREEK IS EXPECTED TO PEAK BY TOMORROW
MORNING...BUT NO FLOODING IS EXPECTED. WATERWAYS THROUGHOUT THE AREA
WILL REMAIN NEAR BANKFULL THIS EVENING AS THE LAST OF THE WARM
TEMPERATURES REMAIN. THE COLD FRONT IS EXPECTED TO SLOW SNOW MELT AND
HALT WATERWAY RISES. ANY ADDITIONAL PRECIPITATION OVER THE HIGHER
ELEVATIONS SHOULD NOT CAUSE ANY PROBLEMS AS IT WILL BE MOSTLY SNOW.
HOWEVER...SHOWERS COULD POSSIBLY INCREASE FLOWS IN THE LOWER
ELEVATION WATERWAYS OF THE SALT LAKE VALLEY AND WASATCH FRONT. LARGE
AREAS OF HALF INCH AND UP TO 1 INCH RAINFALL EXPECTED ALONG THE
FRONT THROUGH SUNDAY...LOCALLY HIGHER WITH CONVECTIVE ELEMENTS THAT
OCCUR ON SUNDAY. RIVERS AND STREAMS WILL NEED TO BE CONTINUALLY
MONITORED FOR THE HOLIDAY WEEKEND.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING THROUGH 10 PM THIS EVENING FOR WESTERN AND
SOUTH CENTRAL UT...FIRE WX ZONES 420-434-435-437-439-440.
RED FLAG WARNING 10 AM SATURDAY TO 10 PM SATURDAY FOR
MUCH OF WESTERN...SOUTHERN AND EASTERN UT...FIRE WX ZONES
431-432-434-435-437>439-440-441-445>449.
WIND ADVISORY THROUGH 10PM THIS EVENING FOR WESTERN UT...ZONES
UTZ003>005-015-016-
WY...NONE.
&&
TARDYHazardous weather outlook, May 26, 5:55 AM MDT, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 555 AM MDT FRI MAY 26 2006 UTZ001>021-WYZ021-271200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 555 AM MDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A VIGOROUS PACIFIC STORM SYSTEM WILL MOVE INTO THE GREAT BASIN TODAY WITH A COLD FRONT REACHING NORTHWEST UTAH TONIGHT. STRONG SOUTH WINDS WILL DEVELOP AHEAD OF THE FRONT CREATING HAZARDOUS FIRE WEATHER CONDITIONS AND IMPACTING TRAVEL OVER WESTERN UTAH. SEE THE LATEST STATEMENTS FROM THE SALT LAKE FORECAST OFFICE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THIS SYSTEM WILL CONTINUE TO IMPACT UTAH OVER THE HOLIDAY WEEKEND. DRY AND WINDY CONDITIONS WILL PERSIST ACROSS SOUTHERN AND EASTERN UTAH ON SATURDAY KEEPING FIRE DANGER HIGH AND HINDERING TRAVEL AND RECREATION. IN ADDITION...MUCH COOLER TEMPERATURES WILL SPREAD INTO NORTHERN UTAH AND SOUTHWEST WYOMING ALONG WITH A THREAT OF SNOW DOWN TO ABOUT THE 6000 FOOT LEVEL IN THE NORTHERN MOUNTAINS SATURDAY AFTERNOON THROUGH EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE.
In the hours before
Special weather statement, May 26, 9:21 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 921 PM MDT FRI MAY 26 2006 UTZ001>021-WYZ021-271200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 921 PM MDT FRI MAY 26 2006 ...UNSEASONABLY COLD AND WET WEATHER FOR THE HOLIDAY WEEKEND... ...EXTREME FIRE CONDITIONS SATURDAY FOR FAR SOUTHERN AND EASTERN UTAH... A COLD FRONT ACROSS CENTRAL WASATCH FRONT OF UTAH WILL SLOWLY MOVE SOUTHWARD ON SATURDAY. NEAR AND NORTH OF THIS FRONT WIDESPREAD PRECIPITATION WILL DEVELOP. SNOW LEVELS WILL LOWER TO ABOUT 7000 FEET SATURDAY AFTERNOON ACROSS THE WASATCH RANGE. SOUTH AND EAST OF THE FRONT IT WILL BE WINDY AND WARM...THEREFORE EXTREME FIRE WEATHER CONDITIONS WILL CONTINUE. IT WILL REMAIN DRY BUT MUCH COOLER TEMPERATURES WILL MOVE INTO SOUTHWEST UTAH ON SATURDAY. EXPECT WINDY CONDITIONS IN THE DIXIE...CEDAR CITY AND ZION PARK AREA. HOT TEMPERATURES NEAR 90 DEGREES WILL CONTINUE ACROSS EASTERN UTAH. THE FRONT WILL SHIFT SOUTH AND EAST SATURDAY NIGHT. THIS WILL SPREAD PRECIPITATION INTO MUCH OF CENTRAL UTAH AND THE UINTA MOUNTAINS WHILE RAIN AND SNOW CONTINUES OVER MOST OF NORTHERN UTAH. SNOW LEVELS WILL CONTINUE TO LOWER SATURDAY NIGHT THROUGH SUNDAY MORNING WITH SNOW POSSIBLE ON THE WASATCH FRONT BENCHES. SIGNIFICANT SNOWFALL IS POSSIBLE ABOVE 7000 FEET IN THE MOUNTAINS WHERE UP TO A FOOT OF SNOW COULD ACCUMULATE. SHOWERS WILL CONTINUE ON SUNDAY WITH TEMPERATURES NOT GETTING OUT OF THE 50S FOR THE NORTHERN VALLEYS WITH 30S IN THE NORTHERN MOUNTAINS. COOLER TEMPERATURES WILL ALSO MOVE INTO EASTERN AND FAR SOUTHERN UTAH WITH ISOLATED RAIN AND SNOW SHOWERS DOWN TO BRYCE CANYON NATIONAL PARK. THE COLD UPPER TROUGH WILL WEAKEN SUNDAY NIGHT AND MONDAY BUT COOL WEATHER WILL CONTINUE. THOSE WITH SENSITIVE PLANTS AND VEGETABLES SHOULD CHECK THE LATEST FORECAST AND CONSIDER TAKING PRECAUTIONS AS FREEZING TEMPERATURES IN THE NORTHERN AND CENTRAL LOWER VALLEYS IS POSSIBLE. MOUNTAIN VALLEYS AND NORMALLY COLDER SPOTS WILL LIKELY HAVE FREEZING TEMPERATURES. PERSONS PLANNING TRAVEL OR OUTDOOR RECREATION THIS HOLIDAY WEEKEND SHOULD BE PREPARED FOR WET AND MUCH COLDER WEATHER OVER THE NORTH AND VERY WINDY CONDITIONS OVER THE SOUTH AND EAST. MONITOR WEATHER.GOV ON THE INTERNET...OR TUNE INTO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR UPDATES ON THIS STORM. TARDY
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:37 AM MDT | Snow Advisory | SLC | 39 hr | |
| May 27, 9:10 AM MDT | Flood Watch | SLC | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.